Well this is just stupid.

Discussion in 'The Watercooler' started by flutterby, Jan 27, 2010.

  1. flutterby

    flutterby Fly away!

    Besides (and before) staying up all night with difficult child stuff, I wasn't sleeping well - couldn't fall asleep, couldn't stay asleep, etc. We attributed it to the increase in my statin since the timing was right.

    So, yesterday, my GP prescribes Ambien 10mg. I had been up since 11pm Monday night, took the Ambien at 7pm Tuesday night and lied there. And lied there. And lied there. I had been warned to be ready for bed when I took it. I finally went to sleep and woke up several times, finally getting up at 2am. I went back to bed around 5am and slept soundly until almost 11am.

    And I have been dragging all day long. Bone-weary exhausted. I figure the last couple of weeks, plus the messed up sleep - especially with difficult child - had caught up to me.

    Around 9pm tonight, I took the Ambien. I was so tired that I didn't even have the energy to post what I wanted to and was just sitting here staring at the computer. At about 9:20 or so I went to bed. And lied there.

    But, now? Wide awake. I'm not supposed to, but I just took a klonopin.

    WTH is up with this???

    I've taken Ambien in the past and it's always worked wonky on me, i.e., sometimes after 20 minutes I'd need help getting in bed and sometimes it took 2 hours and sometimes nothing. But, it never made me MORE awake.
     
  2. Hound dog

    Hound dog Nana's are Beautiful

    Call her for a different medication. This one obviously isn't working. Maybe one of your other medications is messing with it's effectiveness??

    I wouldn't imagine it should keep you awake, regardless. That's odd.

    As for the not sleeping..........I can empathize. I missed school on monday for that reason. Went to bed early Sunday night. Plenty tired when I crawled in. Oddly, studying can be awfully exhausting. And I just laid there. Comfy. No cough until about 4am.......but no sleep either. ugh

    I finally drifted off about 5 ish. The alarm is set for 6 am. husband tried every half hour for about 3 hrs then finally gave up. Once I was asleep I wasn't waking up. By the time I did wake up around 11 am there was little point in trying to get to class.

    I wish melatonin worked for me. It doesn't do a thing. I can't take a sleep medication cuz I can't think on them the next day. phht.

    But I did discover I can still work an 8 hour clinical after being up for 48 hrs. (not like I wanted to know that or anything.)

    I feel your pain. I doubt I'll sleep much tonight either. I've got medications running thru my brain............

    Hugs
     
  3. crazymama30

    crazymama30 Active Member

    Maybe Lunesta? Or a low dose of temazepam? Ambien is not working, time to try something else. I hope you manage to sleep at some point.
     
  4. flutterby

    flutterby Fly away!

    I took Lunesta before and really didn't care for it. I felt hungover, had the god-awful taste in my mouth, and it activated my legs.

    I've just been taking klonopin because it helps my legs. But, it's not working either - for sleep, it is still helping my legs.

    Thing is, I can't decrease the medication that is causing the problem. GP is hoping my body will adjust.

    I just can't believe it's making me more awake. I didn't sleep well until 5am this morning - which would be 10 hours after I took the Ambien. Maybe I need to take it earlier. heh.
     
  5. flutterby

    flutterby Fly away!

    Temazepam. I've heard of it, but don't know what it is.

    ETA: Just looked it up. My doctor isn't going to give me that.
     
  6. everywoman

    everywoman Active Member

    Ambien did not help me at all. Lunesta made me pyscho. I vary between tylenol pm, advil pm, simply sleep, and melatonin. None of them are great---but at least I'm asleep before 1 every night. If I took nothing, I wouldn't sleep at all.
     
  7. crazymama30

    crazymama30 Active Member

    Trazodone? would that be an option? It is an old tricyclic antitdepressant that is used more for a sleeper than an ad.

    Rozarem?
     
  8. timer lady

    timer lady Queen of Hearts

    I've been taking trazadone for 3 months now - it's one of the best sleeping aids I've ever had. Only takes 100 mg/night & I'm asleep by midnight at the latest. Usually around 11.


     
  9. flutterby

    flutterby Fly away!

    I'm afraid to add another AD, with the Lexapro and Savella already. I'm so sensitive and worry about serotonin syndrome. Plus, the one time I've taken it before I was a zombie the next day and that was on the lowest dose (25mg I think). Of course, that was a long time ago and was when I was in the psychiatric hospital so I could have just been a zombie from the depression.

    Melatonin works wonderfully for making me sleepy. Unfortunately, it activates my legs like crazy. As does benadryl, which is what is in Tylenol and Advil PM.

    What really stinks is that Ambien is also supposed to help with restless legs. It doesn't mean it would work for me, as the only thing so far to work is klonopin, but it would have been nice to have a 2 in 1 deal. .5mg klonopin calms my legs, but no longer makes me sleepy. I've developed a tolerance, I guess.

    I found my old Lunesta and took one last night. It did the trick, but the taste in the mouth... :sick:. It's like it opens my sinuses completely and I can taste it all. And I sleep *so* hard on it that my body hurts when I wake up. Different than the normal body hurt stuff. It's like my body is lead while I'm sleeping or something.

    Maybe I'll try the trazadone. That seems like my best bet. I slept 10 hours and I'm still so tired, all I've thought about all day is going back to bed. But, I'm not falling over tired now, and if I go to bed at night without being falling over tired, my legs will start - klonopin or not. It doesn't do it during the day if I take a nap.

    I've always been nocturnal anyway. Maybe I should just stick with that. :tongue:
     
  10. crazymama30

    crazymama30 Active Member

    You could always cut the 25mg pill in half, I have heard of people doing that, albeit at higher doses, but it might make it easier for you to adjust the dose.

    HOpe you find somehting that works.
     
  11. Hound dog

    Hound dog Nana's are Beautiful

    Trazadone worked very well for me. And that groggy next morning/day thing wears off in a short period of time. After about a year I had to add seroquel to the mix but this was right after the Traumatic Brain Injury (TBI) too, so it may have never been necessary if it hadn't been for that. Personally, I loved it. I put my head on the pillow and was out cold, and rarely did I wake up until morning. I also have the restless leg issue due to the kidney disease and that was one of the reasons the doctor gave it to me. It was a godsend, literally.
     
Loading...